Alert archive / Kentucky / River Flood Warnings in 2024
River Flood Warning 21, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 4, 2024, 10:12 PM EDT for Greenup County, Lewis County, Kentucky; Adams County, Scioto County, Ohio. It took effect at Apr 6, 2024, 3:30 AM EDT. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2024, 10:12 PM EDT (02:12 UTC)
- In effect from
- Apr 6, 2024, 3:30 AM EDT
- Expired
- Apr 8, 2024, 2:00 PM EDT
- In force
- 59 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greenup County, KY, Lewis County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Portsmouth (PORO1). The gauge peaked at 51.43 ft at Apr 7, 2024, 2:00 AM EDT.
- Action stage
- 35 ft
- Minor stage
- 50 ft
- Moderate stage
- 57 ft
- Major stage
- 66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
084
WGUS41 KILN 050212
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1012 PM EDT Thu Apr 4 2024
...The National Weather Service in Wilmington has issued a Flood
Warning for the following rivers...
Ohio River at Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC089-135-OHC001-145-051415-
/O.NEW.KILN.FL.W.0021.240406T0936Z-240408T1800Z/
/PORO1.1.ER.240406T0936Z.240407T1200Z.240408T1200Z.NO/
1012 PM EDT Thu Apr 4 2024
...FLOOD WARNING IN EFFECT FROM LATE FRIDAY NIGHT TO EARLY MONDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...From late Friday night to early Monday afternoon.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 10:00 PM EDT Thursday the stage was 46.3 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday morning to a crest of 51.3 feet Sunday
morning. It will then fall below flood stage Monday morning.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
Coniglio8 follow-up statements
490
WGUS81 KILN 051517
FLSILN
Flood Statement
National Weather Service Wilmington OH
1117 AM EDT Fri Apr 5 2024
...The Flood Warning continues for the following rivers...
Ohio River at Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC089-135-OHC001-145-060330-
/O.EXT.KILN.FL.W.0021.240406T0900Z-240408T1342Z/
/PORO1.1.ER.240406T0900Z.240407T1200Z.240408T0742Z.NO/
1117 AM EDT Fri Apr 5 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO LATE MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...From late tonight to late Monday morning.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 11:00 AM EDT Friday the stage was 48.3 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday morning to a crest of 51.0 feet Sunday
morning. It will then fall below flood stage early Monday
morning.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
Novak878
WGUS81 KILN 060119
FLSILN
Flood Statement
National Weather Service Wilmington OH
919 PM EDT Fri Apr 5 2024
...The Flood Warning continues for the following rivers...
Ohio River at Portsmouth.
Scioto River at Circleville.
...The Flood Warning is extended for the following rivers...
Scioto River at Piketon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
OHC131-145-061330-
/O.EXT.KILN.FL.W.0012.000000T0000Z-240408T1800Z/
/PKTO1.1.ER.240403T2345Z.240406T0600Z.240408T1200Z.NO/
919 PM EDT Fri Apr 5 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Scioto River at Piketon.
* WHEN...Until early Monday afternoon.
* IMPACTS...At 21.0 feet, Several roads near the river are flooded,
including county roads along creeks emptying into the Scioto
River. Ohio Route 220 at River Road is flooded south of Waverly.
Scioto and Camp Creek Townships in southern Pike County are most
impacted.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Friday the stage was 21.5 feet.
- Forecast...The river is expected to rise to a crest of 21.7
feet early Saturday morning. It will then fall below flood
stage Monday morning.
- Flood stage is 20.0 feet.
&&
LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
3873 8305 3907 8309
$$
OHC129-061330-
/O.EXT.KILN.FL.W.0010.000000T0000Z-240406T1520Z/
/CRCO1.2.ER.240403T0011Z.240404T1145Z.240406T0920Z.NO/
919 PM EDT Fri Apr 5 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Scioto River at Circleville.
* WHEN...Until late Saturday morning.
* IMPACTS...At 16.0 feet, Lowland flooding continues along the river
and about one foot of water can be expected along portions of
Island Road.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Friday the stage was 15.8 feet.
- Forecast...The river is expected to fall below flood stage
early Saturday morning and continue falling, remaining below
flood stage.
- Flood stage is 15.0 feet.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$
KYC089-135-OHC001-145-061330-
/O.EXT.KILN.FL.W.0021.240406T0730Z-240408T1100Z/
/PORO1.1.ER.240406T0730Z.240407T0600Z.240408T0500Z.NO/
919 PM EDT Fri Apr 5 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...From late tonight to Monday morning.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 9:00 PM EDT Friday the stage was 49.5 feet.
- Forecast...The river is expected to rise above flood stage
early Saturday morning to a crest of 51.0 feet early Sunday
morning. It will then fall below flood stage early Monday
morning.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
Coniglio108
WGUS81 KILN 060615
FLSILN
Flood Statement
National Weather Service Wilmington OH
215 AM EDT Sat Apr 6 2024
...The Flood Warning continues for the following rivers...
Ohio River at Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC089-135-OHC001-145-061815-
/O.CON.KILN.FL.W.0021.240406T0730Z-240408T1100Z/
/PORO1.1.ER.240406T0522Z.240407T0600Z.240408T0500Z.NO/
215 AM EDT Sat Apr 6 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...Until Monday morning.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 2:00 AM EDT Saturday the stage was 50.1 feet.
- Forecast...The river is expected to rise to a crest of 51.0
feet early Sunday morning. It will then fall below flood
stage early Monday morning.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$161
WGUS81 KILN 061805
FLSILN
Flood Statement
National Weather Service Wilmington OH
205 PM EDT Sat Apr 6 2024
...The Flood Warning continues for the following rivers...
Ohio River at Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC089-135-OHC001-145-070615-
/O.EXT.KILN.FL.W.0021.000000T0000Z-240408T0834Z/
/PORO1.1.ER.240406T0522Z.240407T0000Z.240408T0234Z.NO/
205 PM EDT Sat Apr 6 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...Until early Monday morning.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 1:00 PM EDT Saturday the stage was 50.9 feet.
- Forecast...The river is expected to rise to a crest of 51.1
feet this evening. It will then fall below flood stage late
Sunday evening.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
Clark708
WGUS81 KILN 070020
FLSILN
Flood Statement
National Weather Service Wilmington OH
820 PM EDT Sat Apr 6 2024
...The Flood Warning continues for the following rivers...
Ohio River at Portsmouth.
Ohio River at Maysville.
Ohio River at Cincinnati.
Scioto River at Piketon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC089-135-OHC001-145-071230-
/O.CON.KILN.FL.W.0021.000000T0000Z-240408T0834Z/
/PORO1.1.ER.240406T0522Z.240407T0000Z.240408T0234Z.NO/
820 PM EDT Sat Apr 6 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...Until early Monday morning.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Saturday the stage was 51.3 feet.
- Forecast...The river is expected to fall below flood stage
late Sunday evening and continue falling, remaining below
flood stage.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
OHC131-145-071230-
/O.CON.KILN.FL.W.0012.000000T0000Z-240408T0600Z/
/PKTO1.1.ER.240403T2345Z.240406T0530Z.240408T0000Z.NO/
820 PM EDT Sat Apr 6 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Scioto River at Piketon.
* WHEN...Until early Monday morning.
* IMPACTS...At 21.0 feet, Several roads near the river are flooded,
including county roads along creeks emptying into the Scioto
River. Ohio Route 220 at River Road is flooded south of Waverly.
Scioto and Camp Creek Townships in southern Pike County are most
impacted.
* ADDITIONAL DETAILS...
- At 7:00 PM EDT Saturday the stage was 20.0 feet.
- Forecast...The river is expected to rise to a crest of 20.7
feet early Sunday morning. It will then fall below flood
stage Sunday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
3873 8305 3907 8309
$$
KYC023-135-161-OHC001-015-071230-
/O.CON.KILN.FL.W.0023.240407T0600Z-240408T1600Z/
/MYVK2.1.ER.240407T0600Z.240407T1800Z.240408T1000Z.NO/
820 PM EDT Sat Apr 6 2024
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO EARLY MONDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Ohio River at Maysville.
* WHEN...From late tonight to early Monday afternoon.
* IMPACTS...At 50.0 feet, Flooding of lowland areas near the river
occurs in Mason County. Backwater flooding into creeks and
streams can also be expected. The City of Maysville itself is
protected by flood walls to stages just above 79 feet.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Saturday the stage was 49.7 feet.
- Forecast...The river is expected to rise above flood stage
early Sunday morning to a crest of 50.3 feet early Sunday
afternoon. It will then fall below flood stage Monday
morning.
- Flood stage is 50.0 feet.
&&
LAT...LON 3862 8377 3874 8392 3880 8389 3871 8374
3871 8368 3861 8362
$$
INC029-115-KYC015-037-117-OHC025-061-071230-
/O.CON.KILN.FL.W.0022.240407T1200Z-240409T0600Z/
/CCNO1.1.ER.240407T1200Z.240408T0600Z.240409T0000Z.NO/
820 PM EDT Sat Apr 6 2024
...FLOOD WARNING REMAINS IN EFFECT FROM SUNDAY MORNING TO EARLY
TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Ohio River at Cincinnati.
* WHEN...From Sunday morning to early Tuesday morning.
* IMPACTS...At 52.0 feet, Increasing sections of Kellogg Avenue from
east of Delta Avenue upstream to near Coney Island to near Eight
Mile Road are flooded, as well as parts of Humbert Avenue in the
East End of Cincinnati. Most of Public Landing is flooded, as
well as Riverside Park off River Road.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Saturday the stage was 51.2 feet.
- Forecast...The river is expected to rise above flood stage
Sunday morning to a crest of 52.3 feet early Monday morning.
It will then fall below flood stage Monday evening.
- Flood stage is 52.0 feet.
&&
LAT...LON 3890 8418 3885 8429 3906 8448 3903 8493
3916 8490 3914 8437
$$
Coniglio441
WGUS81 KILN 070947
FLSILN
Flood Statement
National Weather Service Wilmington OH
547 AM EDT Sun Apr 7 2024
...The Flood Warning continues for the following rivers...
Ohio River at Portsmouth.
Ohio River at Maysville.
Ohio River at Cincinnati.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC089-135-OHC001-145-072200-
/O.EXT.KILN.FL.W.0021.000000T0000Z-240408T0600Z/
/PORO1.1.ER.240406T0522Z.240407T0615Z.240408T0000Z.NO/
547 AM EDT Sun Apr 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...Until early Monday morning.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 5:00 AM EDT Sunday the stage was 51.4 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling, remaining below flood
stage.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
KYC023-135-161-OHC001-015-072200-
/O.CON.KILN.FL.W.0023.000000T0000Z-240408T1600Z/
/MYVK2.1.ER.240407T0530Z.240407T1800Z.240408T1000Z.NO/
547 AM EDT Sun Apr 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ohio River at Maysville.
* WHEN...Until early Monday afternoon.
* IMPACTS...At 50.0 feet, Flooding of lowland areas near the river
occurs in Mason County. Backwater flooding into creeks and
streams can also be expected. The City of Maysville itself is
protected by flood walls to stages just above 79 feet.
* ADDITIONAL DETAILS...
- At 5:00 AM EDT Sunday the stage was 50.1 feet.
- Forecast...The river is expected to rise to a crest of 50.3
feet this afternoon. It will then fall below flood stage
Monday morning.
- Flood stage is 50.0 feet.
&&
LAT...LON 3862 8377 3874 8392 3880 8389 3871 8374
3871 8368 3861 8362
$$
INC029-115-KYC015-037-117-OHC025-061-072200-
/O.CON.KILN.FL.W.0022.240407T1200Z-240409T0600Z/
/CCNO1.1.ER.240407T1200Z.240408T0600Z.240409T0000Z.NO/
547 AM EDT Sun Apr 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Ohio River at Cincinnati.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 52.0 feet, Increasing sections of Kellogg Avenue from
east of Delta Avenue upstream to near Coney Island to near Eight
Mile Road are flooded, as well as parts of Humbert Avenue in the
East End of Cincinnati. Most of Public Landing is flooded, as
well as Riverside Park off River Road.
* ADDITIONAL DETAILS...
- At 5:00 AM EDT Sunday the stage was 51.5 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 52.3 feet early Monday morning. It
will then fall below flood stage Monday evening.
- Flood stage is 52.0 feet.
&&
LAT...LON 3890 8418 3885 8429 3906 8448 3903 8493
3916 8490 3914 8437
$$616
WGUS81 KILN 071321
FLSILN
Flood Statement
National Weather Service Wilmington OH
921 AM EDT Sun Apr 7 2024
...The Flood Warning continues for the following rivers...
Ohio River at Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC089-135-OHC001-145-080130-
/O.EXT.KILN.FL.W.0021.000000T0000Z-240408T0520Z/
/PORO1.1.ER.240406T0522Z.240407T0615Z.240407T2320Z.NO/
921 AM EDT Sun Apr 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ohio River at Portsmouth.
* WHEN...Until early Monday morning.
* IMPACTS...At 51.0 feet, Low-lying flooding occurs along the
southern border of Scioto County, as well as in South Portsmouth.
Routes 73 and 239 are closed near the Ohio River. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 9:00 AM EDT Sunday the stage was 51.4 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling, remaining below flood
stage.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
Clark884
WGUS81 KILN 080102
FLSILN
Flood Statement
National Weather Service Wilmington OH
902 PM EDT Sun Apr 7 2024
...The Flood Warning continues for the following rivers...
Ohio River at Maysville.
...The Flood Warning is extended for the following rivers...
Ohio River at Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/iln.
&&
KYC023-135-161-OHC001-015-080745-
/O.EXT.KILN.FL.W.0023.000000T0000Z-240408T0742Z/
/MYVK2.1.ER.240407T0530Z.240407T1615Z.240408T0142Z.NO/
902 PM EDT Sun Apr 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Ohio River at Maysville.
* WHEN...Until early Monday morning.
* IMPACTS...At 50.0 feet, Flooding of lowland areas near the river
occurs in Mason County. Backwater flooding into creeks and
streams can also be expected. The City of Maysville itself is
protected by flood walls to stages just above 79 feet.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Sunday the stage was 50.1 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling, remaining below flood
stage.
- Flood stage is 50.0 feet.
&&
LAT...LON 3862 8377 3874 8392 3880 8389 3871 8374
3871 8368 3861 8362
$$
KYC089-135-OHC001-145-080800-
/O.EXT.KILN.FL.W.0021.000000T0000Z-240408T0750Z/
/PORO1.1.ER.240406T0522Z.240407T0615Z.240408T0150Z.NO/
902 PM EDT Sun Apr 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Ohio River at Portsmouth.
* WHEN...Until early Monday morning.
* IMPACTS...At 50.0 feet, Lowland flooding affects southern Scioto
County. Backwater flooding occurs into the Scioto River, as well
as along smaller creeks flowing into the Ohio River. Flood waters
expand across route 73, as well as State Route 239. Much of
Portsmouth itself is protected by flood walls.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Sunday the stage was 50.5 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling, remaining below flood
stage.
- Flood stage is 50.0 feet.
&&
LAT...LON 3878 8285 3868 8284 3858 8318 3861 8362
3871 8368 3873 8330
$$
ConiglioWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 4, 9:05 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 4, 9:05 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
905 PM EDT Thu Apr 4 2024
.SYNOPSIS...
A large mid level low will rotate northeast to New England
tonight. As the low spins around New England on Friday, an
embedded disturbance will rotate southward on its backside,
moving across our area during the day. This will keep clouds and
a chance of precipitation going. The mid level low will
eventually move off the New England Coast Friday night into
Saturday. This will allow high pressure to build into the Great
Lakes and Ohio Valley. The high will move east on Sunday,
allowing a warm front to approach the region from the southwest.
Below normal temperatures over the weekend will warm into early
next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The Ohio Valley remains on the western side of a broad vertically-
stacked low pressure system tonight. Shower activity is likely to
reduce in coverage overnight with the loss of diurnal instability
although a some shower activity may persist. Rain is the most
likely precipitation type overnight since saturation remains below -
8C aloft though some wintry mix can be expected in the strongest
showers that exhibit the deepest saturation aloft. Chill westerly
winds persist. Forecast lows are in the middle 30s. No frost is
expected since winds remain elevated tonight.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
The center of the large low will spin around New England on
Friday, still having an influence on our regions weather.
Another embedded disturbance is forecast to rotate southward on
its backside across our area during the afternoon and evening
hours. Diurnal instability and lift associated with this feature
will bring a chance of showers. Clouds will be considerable and
cool temperatures will persist. Highs will range from the mid
to upper 40s.
For Friday night, increasing subsidence behind the disturbance
and surface high pressure building in from the west, skies will
become mostly clear. With clearing skies and winds diminishing
enough, we are expected frost and/or freezing temperatures.
We've begun our frost/freeze program for the spring, so a Freeze
Watch has been hoisted for the entire area. Lows will range
from the upper 20s to the lower 30s.
On Saturday, the center of the large low will slowly move off
the New England Coast. This will allow the surface ridge to move
east, settling across the region. There will still be some low
level moisture, so cumulus development is expected by late
morning into the afternoon. Coverage will be greatest in our
eastern zones. After a cold start, temperatures will start to
modify. Highs will range from the lower to mid 50s north to near
60 far south.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The Ohio Valley region will be tucked between two systems of
low pressure, one off the East Coast and the other lumbering
through the central/north-central Plains. Surface high pressure
nosing into the region from the north and mostly clear skies
combine to create a favorable opportunity for widespread frost
Saturday night, especially across the north where winds will be
lighter.
Rain chances increase Sunday morning as a warm front lifts
northward into the lower Ohio Valley. Chances are maximized
during the late afternoon and evening with decreasing values
Sunday evening and through the overnight.
For Monday, the region is understandably hyper-attentive on
cloud cover forecasts. No major changes were made from the
previous forecast theme with similar uncertainty at play. Two
concentrations of higher cloud cover are expected north and
south of the region leaving a potential window for partly cloudy
skies somewhere across the lower Midwest in between the two
systems. For those looking for good news, the potential for
decent viewing given the current big picture setup should be
joyously appreciated. The fined tuned details within the
ensemble probabilities won't become clear until much closer in
time.
For the remainder of the week, a trough entering the southwest
CONUS will result in increasing heights over the eastern CONUS,
placing the region in southwesterly tropospheric mean flow.
Temperatures are forecast to be above normal with chances for
showers each day. These chances are aided by moist southwesterly
flow.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Persistent MVFR ceilings are expected through the overnight and into
the morning hours across the TAF sites while the Ohio Valley remains
under a cutoff low. Some IFR dropouts are possible. Model guidance
is hinting at ceilings possibly lifting to VFR after 1800z Friday,
but have opted to keep MVFR ceilings for now since another upper
level vorticity max should be moving through on Friday afternoon.
Shower activity is possible throughout the TAF period and could
feature brief MVFR visibility dropouts.
Westerly/northwesterly winds from 10-15 knots persist for the TAF
period. Gusts upwards of 20 knots are possible during the day on
Friday.
OUTLOOK...MVFR ceilings and visibilities possible Sunday night
into Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Watch from late Friday night through Saturday morning
for OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088.
KY...Freeze Watch from late Friday night through Saturday morning
for KYZ089>100.
IN...Freeze Watch from late Friday night through Saturday morning
for INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Campbell
SHORT TERM...Hickman
LONG TERM...McGinnis
AVIATION...CampbellHazardous weather outlook, Apr 4, 4:14 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 PM EDT Thu Apr 4 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-052100- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 414 PM EDT Thu Apr 4 2024 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. Frost and freezing temperatures are forecast again Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:42 AM EDT | Freeze Warning | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 29 hr |
| Apr 5, 11:34 AM EDT | River Flood Advisory | ILN | Bracken, Campbell, Pendleton | 69 hr |
Nearby
River Flood Warnings in Kentucky, 2024River Flood Warnings in Ohio, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.